Lightning, Northampton
- When
- June 21, 11:30 PM EST
- Where
- Northampton County, Bethlehem
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.754, -75.307 (the zone’s center; the record gives no point)
At about 12:30 AM on June 22nd, lightning struck a tree 20 feet from a home at 3425 Farmersville Road in Bethlehem Township. The lightning appeared to travel through the tree roots and up one of the homes rain gutters.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
At about 12:30 AM on June 22nd, lightning struck a tree 20 feet from a home at 3425 Farmersville Road in Bethlehem Township. The lightning appeared to travel through the tree roots and up one of the homes rain gutters. No fire resulted, however the power was completely knocked out to the home and a hole was punched in the side of the homes attic. The family was displaced as a result of the lightning strike, however there were no injuries reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 21, 11:30 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1230 AM EDT THU JUN 22 2006 .UPDATE /OVERNIGHT/... SENT OUT AN UPDATE DUE TO THE APPROACHING MCS. SKY COVER AND POPS WERE ADJUSTED ACROSS THE NORTHERN AND CENTRAL ZONES. KRUZDLO && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... HIGH PRESSURE TO OUR WEST HAS SUPPLIED US WITH A SPLENDID DAY. THE HIGH WILL WEAKEN AS IT MOVES EAST TONIGHT. SKIES WILL BE MOSTLY CLEAR EARLY TONIGHT BUT WELL SEE INCREASING CI AS THE NIGHT WEARS ON. WINDS WILL SWING AROUND TO S OR SW THURSDAY AS A WEAKENING FRONTAL ZONE MOVES IN FROM THE WEST. THIS WILL ALLOW TEMPERATURES TO RISE WELL INTO THE 80S AND LOW 90S. SCATTERED SHOWERS AND THUNDERSTORMS MAY OCCUR IN THE AFTERNOON AND EVENING. WILL CARRY CHANCE POPS EXCEPT ALONG COASTAL AREAS WHERE WELL GO WITH SLIGHT CHC. A STRONGER FRONT WILL MOVE IN FROM THE WEST LATE FRIDAY. THIS FRONT IS EXPECTED TO TOUCH OFF MORE WIDESPREAD SHOWER/THUNDERSTORM ACTIVITY LATE FRIDAY INTO SATURDAY. THE FRONT IS EXPECTED TO STALL NEAR OR CLOSE TO OUR FORECAST AREA, SETTING UP A CONVEYOR BELT OF MOISTURE. WE HAVE ALREADY ISSUED AN ESF FOR THE POTENTIAL OF HEAVY RAINFALL, WHICH, IN TURN, MAY PRODUCE POSSIBLE FLOODING. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... OVERALL THE EXTENDED LOOKS TO BE A VERY WET PERIOD. THE COLD FRONT LOOKS TO STALL OVER OUR REGION LATE ON SATURDAY. THIS FRONT IS THE PRIMARY CAUSE OF CONCERN IN THE EXTENDED AS IT LOOKS LIKE THE FRONT WILL RETROGRADE BACK OVER THE REGION CONTINUING THE ALREADY WET CONDITIONS. PERIODS OF HEAVY RAIN THROUGHOUT THE CWA COULD CAUSE SOME LOCATIONS TO GET CLOSE TO OR OVER 4 INCHES OF RAIN. IT LOOKS AS THOUGH THE WET CONDITIONS WILL CONTINUE INTO THE BEGINNING OF THE NEXT WORK WEEK. TEMPERATURES ALSO LOOK TO BE CLOSE TO NORMAL FOR THIS TIME OF THE YEAR. && .AVIATION... FEW-SCT CU/SC THAT DEVELOPED WITH HEATING WILL DIMINISH OVERNIGHT. OTHERWISE, VFR CONDITIONS CONTINUE THROUGH THURSDAY WITH THE EXCEPTION OF SOME LIGHT HAZE/FOG IN THE EARLY MORNING HOURS WHEN VSBYS CAN DROP TO 3-5 MI. OTHERWISE...CIRRUS CONTINUES TO STREAM IN FROM THE WEST AND NW FROM CONVECTION OVER THE OHIO VALLEY. THE CIRRUS WILL CONTINUE TO PREDOMINATE THROUGH THURSDAY. && .MARINE... WINDS AND SEAS ARE FORECAST TO REMAIN BELOW SCA CRITERIA OF 25 KT AND 5 FT THROUGH EARLY NEXT WEEK, ALTHOUGH 2 TO 4 FT SEAS ARE EXPECTED ON THE OCEAN FROM FRIDAY THROUGH THE WEEKEND. HOWEVER, 5 FT SEAS CANNOT BE RULED OUT ON THE OCEAN AS A LONG SOUTHERLY FETCH AROUND THE OFFSHORE HIGH COULD EVENTUALLY DEVELOP SLIGHTLY HIGHER SEAS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...RPW LONG TERM...MEOLA AVIATION/MARINE...RNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 524 AM EDT WED JUN 21 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-220930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 524 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL SLOWLY APPROACH THE REGION TOMORROW AND INCH EVEN CLOSER ON FRIDAY. AHEAD OF THE FRONT, SOUTHWEST WINDS WILL TRANSPORT ABUNDANT MOISTURE INTO THE AREA. INSTABILITY WILL ALSO INCREASE. WITH ALL OF THESE FACTORS IN PLACE, SHOWERS AND THUNDERSTORMS ARE EXPECTED. SOME OF THE THUNDERSTORMS COULD TURN STRONG OR EVEN SEVERE AND ALSO CAUSE HEAVY RAIN IN A VERY SHORT TIME. LOCALIZED FLASH FLOODING CAN NOT BE RULED OUT. THERE ARE INDICATIONS THAT THE COLD FRONT WILL STALL ACROSS THE REGION AND REMAIN IN PLACE THROUGH THE WEEKEND. IF THIS COMES TO FRUITION, SHOWERS AND THUNDERSTORMS WILL ALSO PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KRUZDLO
The Philadelphia radar (KDIX), 118 km away, was scanning. The volume nearest the first event began at 04:30 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519059.